Alert archive / North Dakota / Wind Advisories in 2025

Wind Advisory 23, NWS Bismarck, ND

November 2, 202532 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Nov 2, 2025, 1:45 AM MDT for 32 counties in North Dakota. It took effect at Nov 2, 2025, 8:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 2, 2025, 1:45 AM MDT (07:45 UTC)
In effect from
Nov 2, 2025, 8:00 AM MST
Expired
Nov 2, 2025, 5:00 PM MST
In force
9 hr
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 7.8 hours before the alert went out and 348 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2025-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2025-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1364 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

488 
WWUS73 KBIS 020745
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
145 AM CST Sun Nov 2 2025

NDZ001>005-009>013-017>023-025-031>033-040-041-043-044-030000-
/O.NEW.KBIS.WI.Y.0023.251102T1500Z-251103T0000Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams-
Including the cities of New Town, Lignite, Stanley, Beach,
Sherwood, Bowman, Beulah, Crosby, Williston, Minot, Glenburn,
Mohall, Shell Valley, Dunseith, Center, Bottineau, Wilton, Rolla,
Harvey, St. John, Parshall, Washburn, Fessenden, Killdeer, New
England, Velva, Halliday, Rolette, Carrington, Rugby, Dickinson,
Towner, Hazen, Turtle Lake, Bowbells, Powers Lake, Underwood,
Medora, Garrison, Goodrich, Columbus, Portal, Marmarth, Mott,
Drake, Mcclusky, Hettinger, and Watford City
145 AM CST Sun Nov 2 2025 /145 AM MDT Sun Nov 2 2025/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 
6 PM CST /5 PM MST/ THIS EVENING...

* WHAT...Northwest winds gusting to 45 mph expected.

* WHERE...Western and north central North Dakota.

* WHEN...From 9 AM CST /8 AM MST/ this morning to 6 PM CST /5 PM 
  MST/ this evening.

* IMPACTS...Objects left unsecured outside may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Schild
3 follow-up statements
110 
WWUS73 KBIS 021759
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
1159 AM CST Sun Nov 2 2025

NDZ034>037-042-045>048-050-051-030000-
/O.EXA.KBIS.WI.Y.0023.000000T0000Z-251103T0000Z/
Morton-Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan-La Moure-
McIntosh-Dickey-
Including the cities of Linton, Selfridge, Elgin, Jamestown, Fort
Yates, Solen, Bismarck, Kulm, Wishek, Gackle, Ellendale, Edgeley,
Oakes, New Leipzig, Tappen, Carson, Ashley, Napoleon, Lamoure,
Steele, Mandan, and Strasburg
1159 AM CST Sun Nov 2 2025 /1059 AM MST Sun Nov 2 2025/

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING...

* WHAT...Northwest winds 35 mph with gusts up to 50 mph.

* WHERE...Portions of south central and southeast North Dakota.

* WHEN...Until 6 PM CST /5 PM MST/ this evening.

* IMPACTS...Objects left unsecured outside may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NDZ001>005-009>013-017>023-025-031>033-040-041-043-044-030000-
/O.CON.KBIS.WI.Y.0023.000000T0000Z-251103T0000Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams-
Including the cities of Killdeer, Fessenden, Sherwood,
Carrington, Wilton, Underwood, Garrison, Crosby, Watford City,
Lignite, Goodrich, Columbus, St. John, Center, Minot, Beulah,
Mcclusky, Marmarth, Drake, Bottineau, Shell Valley, Rolla,
Mohall, Dickinson, Washburn, New England, Bowman, Hettinger,
Stanley, Rugby, Williston, Powers Lake, Velva, Halliday, Turtle
Lake, Harvey, Bowbells, Medora, Hazen, Towner, Parshall,
Dunseith, Portal, Mott, Beach, New Town, Glenburn, and Rolette
1159 AM CST Sun Nov 2 2025 /1059 AM MST Sun Nov 2 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS 
EVENING...

* WHAT...Northwest winds 35 mph with gusts up to 50 mph.

* WHERE...Western and north central North Dakota.

* WHEN...Until 6 PM CST /5 PM MST/ this evening.

* IMPACTS...Objects left unsecured outside may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Anglin
453 
WWUS73 KBIS 022024
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
224 PM CST Sun Nov 2 2025

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-030000-
/O.CON.KBIS.WI.Y.0023.000000T0000Z-251103T0000Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La
Moure-McIntosh-Dickey-
Including the cities of Linton, Killdeer, Fessenden, Sherwood,
Carrington, Wilton, Selfridge, Underwood, Garrison, Elgin,
Jamestown, Crosby, Fort Yates, Watford City, Lignite, Goodrich,
Columbus, St. John, Center, Minot, Beulah, Mcclusky, Marmarth,
Solen, Bismarck, Kulm, Wishek, Drake, Bottineau, Gackle, Shell
Valley, Ellendale, Edgeley, Rolla, Mohall, Dickinson, Oakes,
Washburn, New England, Bowman, Hettinger, New Leipzig, Stanley,
Rugby, Williston, Tappen, Carson, Powers Lake, Velva, Halliday,
Turtle Lake, Harvey, Bowbells, Napoleon, Ashley, Lamoure, Medora,
Hazen, Steele, Towner, Mandan, Parshall, Dunseith, Portal, Mott,
Beach, New Town, Strasburg, Glenburn, and Rolette
224 PM CST Sun Nov 2 2025 /124 PM MST Sun Nov 2 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS 
EVENING...

* WHAT...Northwest winds 35 mph with gusts up to 50 mph.

* WHERE...Western and central North Dakota.

* WHEN...Until 6 PM CST /5 PM MST/ this evening.

* IMPACTS...Objects left unsecured outside may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Anglin
551 
WWUS73 KBIS 022350
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
550 PM CST Sun Nov 2 2025

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-030100-
/O.EXP.KBIS.WI.Y.0023.000000T0000Z-251103T0000Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La
Moure-McIntosh-Dickey-
Including the cities of Killdeer, Williston, Towner, Wilton,
Dunseith, Bowman, Goodrich, Carson, Elgin, Powers Lake, Sherwood,
Halliday, Rugby, Rolla, Watford City, Hazen, Kulm, Bismarck,
Lignite, Columbus, Selfridge, Portal, Bowbells, Garrison, Medora,
Steele, Washburn, Underwood, Bottineau, Tappen, Ashley, Glenburn,
Fessenden, Beach, Rolette, Jamestown, Fort Yates, Solen, Center,
Edgeley, Gackle, St. John, Stanley, Mandan, Lamoure, Carrington,
Wishek, Strasburg, New England, Velva, Beulah, Crosby, Marmarth,
Hettinger, Oakes, Linton, Mcclusky, New Leipzig, Ellendale,
Mohall, Dickinson, Mott, New Town, Turtle Lake, Napoleon, Minot,
Shell Valley, Drake, Parshall, and Harvey
550 PM CST Sun Nov 2 2025 /450 PM MST Sun Nov 2 2025/

...WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS EVENING...

Gusty northwest winds will rapidly diminish through early this 
evening. Therefore, the wind advisory will be allowed to expire.

$$

Heinert

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Nov 2, 12:02 AM MDT, 1 hour 43 minutes earlier. Its key messages:

  • Above normal temperatures Sunday (Forecast highs mid 50s to lower 60s, with normal highs in the mid/upper 40s).
  • Windy during the day Sunday, with gusts up to 45 mph possible.
  • Near normal temperatures for the upcoming week, along with mainly dry conditions through the middle portions of the week.
Area forecast discussion, Nov 2, 12:02 AM MDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
102 AM CDT Sun Nov 2 2025

.KEY MESSAGES...

- Above normal temperatures Sunday (Forecast highs mid 50s to
  lower 60s, with normal highs in the mid/upper 40s).

- Windy during the day Sunday, with gusts up to 45 mph
  possible.

- Near normal temperatures for the upcoming week, along with
  mainly dry conditions through the middle portions of the week.

&&

.UPDATE...
Issued at 1258 AM CDT Sun Nov 2 2025

Going forecast remains in good shape with weak wave passing
across the north possibly producing some very light
precipitation.

UPDATE
Issued at 840 PM CDT Sat Nov 1 2025

Mid level S/WV advancing east across far southern Alberta and
Saskatchewan, producing some decent radar returns along the
Montana/Saskatchewan border. While cloud bases are roughly 10K
feet AGL, opted to put in some low chance POPs over my far north
for a few hours as this wave continues east. No other
significant changes.

UPDATE
Issued at 652 PM CDT Sat Nov 1 2025

The forecast for this evening remains on track. Winds will taper
off some, but will remain steady out of the south. A mix of
mid/upper level clouds and clear conditions tonight, with upper
level clouds pushing south this evening out of the region, and
an area of mid level clouds moving in from the north, associated
with a mid level S/WV riding along the US/Canadian border area.
Overall, modifications to the forecast were minor outside of SKY
cover grids.

&&

.DISCUSSION...
Issued at 300 PM CDT Sat Nov 1 2025

Currently aloft, a progressive ridge is moving through the
Dakotas with zonal flow up stream, extending to the Pacific
Ocean. To the east, the stacked low that brought us the rain, is
entering the Ohio River Valley. At the surface, the incoming
impactful low pressure is sitting in southern Alberta with a
warm front across eastern Montana, and a cold front in central
Montana. Ahead of the surface trough that is sitting in Montana,
a cloud shield of upper clouds blankets North Dakota from the
warming sun. Temperatures today will likely not reach the mid
40s like forecast this morning because of this. The warm front
was originally forecast to move into western North Dakota today
and warm temperatures into the upper 50s, but it has since
stalled in Montana.

Overnight that surface low will move east across southern
Canada, bringing the cold front to the east as well. By sunrise
Sunday morning that cold front will be knocking on North
Dakota's northwestern door. Behind the front, pressure rises
will increase, but not very strong and mainly just in the
northern part of the state. Sunday will be the warmest day as a
push warm air from Chinook winds off the Northern Rockies in
the zonal flow. The cold front looks to enter the state late
morning into the northwest and north central, and begin cooling
temperatures and increasing wind speeds. With the weak pressure
bubble we are expect near but maybe not Advisory winds, around
45 mph. We are less confident in advisory winds with the weaker
pressure bubble, the front earlier in the day, and the EFI
forecast emsamble not confident either. Winds will likely
remain breezy through Monday.

The rest of the week will be zonal flow with a slight
disturbance late week. This could bring chances for rain back to
the region. Temperatures will stay seasonable in the zonal flow
in the 50s, extending our average to above average temperatures.

&&

.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1258 AM CDT Sun Nov 2 2025

Low level wind shear will affect all locations over western and
central North Dakota through early to mid morning. Thereafter,
gusty northwest winds develop with gusts of 30 to 40kts
possible. Winds will diminish this evening. VFR conditions will
prevail.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
None.

&&

UPDATE...JJS
DISCUSSION...Smith
AVIATION...JJS
Hazardous weather outlook, Nov 1, 11:57 PM MDT, 1 hour 48 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
1257 AM CDT Sun Nov 2 2025

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-030600-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
1257 AM CDT Sun Nov 2 2025 /1157 PM MDT Sat Nov 1 2025/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
southeast North Dakota, and southwest North Dakota.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Winds gusting to 45 mph will be likely on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Wind Advisories in North Dakota, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.